Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 30, 2010, 5:02 PM CDT for Jefferson County, Orange County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2010, 5:02 PM CDT (22:02 UTC)
- Expired
- May 30, 2010, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:40 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 30, 1:40 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 140 PM CDT SUN MAY 30 2010 .DISCUSSION... ANOTHER RATHER ACTIVE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AS OF EARLY AFTERNOON. SOME OF THESE STORMS HAVE BEEN ON THE STRONG SIDE PRODUCING WIND GUSTS UP TO 45 MPH AND SMALL HAIL. NOT OUT OF THE QUESTION WE COULD SEE A COUPLE PULSE SEVERE STORMS OVER THE NEXT COUPLE HOURS WITH MARGINALLY SEVERE HAIL AND MICROBURSTS AS INDICATED BY THE UPPER AIR SOUNDING. THE UPPER LEVEL LOW THAT IS RESPONSIBLE FOR THIS ACTIVITY AND THE COLDER AIR ALOFT ASSOCIATED WITH IT WILL SLOWLY LIFT ON OUT OF THE REGION OVER THE NEXT DAY OR SO. THIS WILL CAUSE OUR RAIN CHANCES TO DECREASE STARTING MONDAY AND THROUGH THE MID PART OF THE WEEK. A WEAK RIDGE WILL BUILD INTO PLACE AT MID LEVELS AND A SURFACE HIGH WILL SLOWLY BUILD OFF TO THE EAST OF THE REGION THE NEXT COULD OF DAYS. WE WILL SEE A RETURN FLOW OFF THE GULF OF MEXICO WITH SOUTHERLY WINDS. HOT AND HUMID CONDITIONS WILL PREVAIL THIS WEEK. MODELS ARE PICKING UP ON A NICE MID LEVEL LOW MOVING OVER THE AREA ON THURSDAY AND THIS WILL INCREASE OUR RAIN CHANCES AND KNOCK DOWN THE HIGH TEMPS A FEW DEGREES. PW VALUES ON THURSDAY APPROACHING 2.00 INCHES. THERE COULD BE SOME LOCALIZED HEAVY RAINFALL WITH SOME OF THOSE STORMS. THE HEAT IS ON FOR THE END OF THE WEEK. THE SYSTEM WILL MOVE OUT BY FRIDAY AND A STRONG RIDGE OF HIGH PRESSURE WILL SET UP OVER THE REGION FOR THE WEEKEND. IT LOOKS RATHER TOASTY AND NO RAIN CHANCES. LOOKING AT HIGHS IN THE MID TO UPPER 90S INLAND AND SLIGHTLY COOLER NEAR THE COAST FOR NEXT WEEKEND. && .MARINE... SOUTHERLY WINDS WILL BECOME MORE PERSISTENT OVER THE NEXT SEVERAL DAYS BUT WILL REMAIN RATHER ON THE LIGHT SIDE AROUND 10 KTS AND SEAS SHOULD BE RATHER ON THE LIGHT SIDE AS WELL. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS ENDING AROUND SUNSET. THURSDAY WILL HAVE THE BEST CHANCE OF RAIN ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 91 72 91 74 / 20 20 20 20 10 KBPT 72 91 73 92 73 / 20 20 20 20 10 KAEX 71 92 70 93 70 / 20 30 20 20 10 KLFT 73 90 72 90 72 / 20 30 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && GRIFFIN
Hazardous weather outlook, May 30, 5:40 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT SUN MAY 30 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR AFTERNOON THUNDERSTORMS WILL DECREASE AND SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-311000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 540 AM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS FROM THE COASTAL MARSHES LATE IN THE AFTERNOON AND INTO THE EVENING. THERE WILL ALSO BE A FEW THUNDERSTORMS LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE OVERNIGHT HOURS MAINLY AROUND ATCHAFALAYA BAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 11
In the hours before
Special weather statement, May 30, 3:53 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 PM CDT SUN MAY 30 2010 LAZ051-302200- CAMERON LA- 353 PM CDT SUN MAY 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 500 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HACKBERRY...MOVING SOUTHWEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HACKBERRY BY 435 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. RUA
Local storm report, May 30, 3:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN 3 S LAKE CHARLES 30.17N 93.20W
05/30/2010 E6.50 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTS 6.5 INCHES OF RAINFALL USING OFFICIAL NWS
RAIN GUAGE. NEAR MCNEESE CAMPUS.
&&
MGRIFFINLocal storm report, May 30, 4:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL FOREST HEIGHTS 30.24N 93.76W
05/30/2010 E0.25 INCH ORANGE TX PUBLIC
&&
MOGGEDLocal storm report, May 30, 4:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 SSW STARKS 30.24N 93.70W
05/30/2010 E0.50 INCH CALCASIEU LA CO-OP OBSERVER
REPORT FROM NIBLETTS BLUFF.
&&
MOGGEDLocal storm report, May 30, 4:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 S MAURICEVILLE 30.17N 93.87W
05/30/2010 M1.00 INCH ORANGE TX NWS EMPLOYEE
&&
MOGGEDSpecial weather statement, May 30, 4:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT SUN MAY 30 2010 LAZ041-051-TXZ216-302245- CAMERON LA-CALCASIEU LA-ORANGE TX- 447 PM CDT SUN MAY 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON AND CALCASIEU PARISHES... SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 545 PM CDT... AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF VINTON...MOVING NORTHWEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VINTON BY 515 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:14 PM CDT | Special Marine Warning | LCH | 61 min | |
| May 29, 9:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 29, 9:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 29, 11:09 PM CDT | Special Marine Warning | LCH | 66 min | |
| May 30, 2:43 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 32 min |
| May 30, 2:59 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| May 30, 3:20 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 55 min |
| May 30, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 61 min |
| May 30, 5:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| May 30, 4:56 PM CDT | Areal Flood Advisory | LCH | Orange | 3 hr |
| May 30, 5:26 PM CDT | Flash Flood Warning | LCH | Orange | 74 min |
| May 30, 5:51 PM CDT | Areal Flood Advisory | LCH | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.